Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 31, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 18, 2008, 6:15 PM CDT for Comanche County, Cotton County, Tillman County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 18, 2008, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Comanche County, OK, Cotton County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 37 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:19 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 18, 3:19 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT MON AUG 18 2008 .DISCUSSION... UPPER LOW TRAVERSING THE TX PANHANDLE TODAY WILL CONT TO MEANDER AROUND WESTERN/CENTRAL OK FOR THE NEXT FEW DAYS. THIS WILL CONT TO PROVIDE MUCH OF OK AND N TX WITH PRECIP CHANCES WITH GRADUALLY SHIFT TO THE EAST BY WED INTO THU. ALTHOUGH HAVE HAD SOME HEAVIER RAIN TODAY... IT REMAINS FAIRLY ISOLATED AND CURRENT TRENDS SHOW THAT AREA WILL CONT TO SHIFT LOCATIONS. DO NOT ANTICIPATE ANY HEADLINES AT THIS POINT. UPPER LOW MAY/SHOULD FINALLY SHIFT NE OF THE AREA BY LATE THU AS IT GETS KICKED OUT AS LARGE WAVE MOVES ACROSS PACIFIC NORTHWEST INTO SOUTH-CENTRAL CANADA. THIS WAVE WILL TRY AND DRAG A SFC FRONT SOUTH INTO THE AREA BY SAT WITH ADDITIONAL RAIN CHANCES FOR PARTS OF THE AREA. OTHERWISE... COOLER THAN NORMAL TEMPS TO LIKELY CONT THROUGH MUCH OF THE WEEK BEFORE SOME WARMER TEMPS BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 79 64 77 / 60 50 50 60 HOBART OK 65 78 63 80 / 70 50 30 30 WICHITA FALLS TX 66 79 63 83 / 70 60 30 30 GAGE OK 57 80 57 79 / 50 30 20 30 PONCA CITY OK 63 81 64 77 / 30 20 50 50 DURANT OK 67 73 66 80 / 90 80 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/30
Hazardous weather outlook, Aug 18, 11:50 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT MON AUG 18 2008
OKZ004>048-050>052-TXZ083>090-191200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT MON AUG 18 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED...BUT
SEVERE WEATHER IS UNLIKELY.
DISCUSSION...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
THROUGH TONIGHT AS AN UPPER LEVEL LOW MOVES FROM NORTHEAST NEW
MEXICO INTO THE SOUTHEAST TEXAS PANHANDLE. LIMITED INSTABILITY WILL
MAKE THE PROBABILITY OF SEVERE THUNDERSTORMS UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
THE VERY MOIST AIRMASS IN PLACE ALONG WITH THE SLOW MOVEMENT OF THE
THE RAIN SHOWERS WITH MAKE LOCALLY HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE UPPER-LEVEL STORM WILL TRACK VERY SLOWLY ACROSS THE REGION
DURING THE UPCOMING WEEK. SCATTERED THUNDERSTORMS WILL OCCUR...
ESPECIALLY IN THE EARLY EVENING HOURS. THE GREATEST COVERAGE WILL BE
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. WEAK INSTABILITY
WILL LIMIT STORM INTENSITY. THE MAIN HAZARDS WILL BE OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE UPPER-LEVEL
STORM IS EXPECTED TO LEAVE THE REGION BY THURSDAY. THUNDERSTORMS
COULD THEN RETURN TO THE FORECAST AS EARLY AS FRIDAY NIGHT...WHEN A
COLD FRONT APPROACHES NORTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:44 AM CDT | Areal Flood Advisory | OUN | Cotton | 6 hr |
| Aug 18, 6:03 AM CDT | Flash Flood Warning | OUN | Cotton | 6 hr |
| Aug 18, 6:36 AM CDT | Areal Flood Advisory | OUN | Cotton | 4 hr |
| Aug 18, 9:44 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Garvin, Grady, Jefferson and 2 more | 3 hr |
| Aug 18, 9:47 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Garvin, Grady, Jefferson and 2 more | 3 hr |
| Aug 18, 4:44 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.